Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2000, 1:37 PM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 25, 2000, 2:30 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 251840 SVRNEW LAC051-075-251930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 137 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 230 PM CDT * AT 137 PM CDT A SEVERE THUNDERSTORM OVER JUST EAST OF BELLE CHASE...MOVEMENT WAS STATIONARY. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TERRYTOWN MARRERO HARVEY GRETNA BELLE CHASSE THIS IS A DANGEROUS STORM WITH STRONG WINDS AND LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:51 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 25, 12:51 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 AM CDT SUN JUN 25 2000 BERMUDA REMAINS WELL ENTRENCHED. HIGH OVER ARIZONA AND N MEXICO PROGGED TO REMAIN NEAR STATIONARY THORUGH 48 HOURS. 12Z ANALYSIS SHOWS NNE TO SSW TROUGH OVER FLORIDA ABOVE 850 MB. ADDITIONAL MINOR TROUGH WERE LOCATED OVER OHIO VALLEY AT 850 MB. WEAK TROUGH OVER OHIO VALLEY WAS ALSO REFLECTED AT 500MB ALONG WITH TROUGH OVER THE ROCKIES. ETA AND NGM MODELS LOOK SIMILAR WITH ETA A TAD DRIER IN QPF AND AVN MUCH WETTER. MODELS KEEP RIDGES NEAR STATIONARY. EACH SHOWS WEAK VORTS MOVING AROUND EAST RIDGE TO NORTHEAST GULF AS 5000MB TROUGH SHIFTS OVER TOP OF WESTERN RIDGE AND FALLS INTO WEAK INDUCED TROUGH BETWIX THE TWO RIDGES. CURRENT RAOB SHOWS PRECIPITABLE WATER INCREASED TO 1.79 INCHES...NO CAP. EXPECT SEABREEZE TO SETUP THIS AFTERNOON TO ENHANCE CONVECTION ALREADY FORMED OVER LAND. 300MB WINDS FROM ETA AND AVN SHOW 40 TO 50 KT JET ANALYZED OVER OK AT 12Z TO MOVES SOUTHEAST AND OVER SOUTHEAST LOUISIANA BETWEEN 00Z AND 06Z THIS EVENING. WILL KEEP THREAT OF THUNDERSTORMS INTO THISS EVENING EAST OF BTR. ETA SHOWS A SECOMDARY 30 KT KET DROPPING SOUTH OVER THE SOUTHWEST PORTYION OF THE STATE MON NIGHT. WILL MODIFY TEMPERATURES DOWN TO COVER ADDITIONAL CLOUD COVER AND INFLUENCE OF RAIN. MCB 72/93/70/93 1413 BTR 73/93/72/92 2324 MSY 75/93/75/92 2324 GPT 71/90/71/90 2324 .NEW...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jun 25, 10:00 AM CDT, 3 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT SUN JUN 25 2000 THE ATMOSPHERE HAS BECOME MORE UNSTABLE AND MOIST. UPPER LEVEL ANALYSES INDICATE THE POTENTIAL FOR SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. A FEW THUNDERSTORMS MAY BE SEVERE AND PRODUCE STRONG GUSTY WINDS UP TO 50 MPH...LOCALIZED HEAVY RAINFALL OF 2 INCHES AND FREQUENT LIGHTNING. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TODAY. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:40 PM CDT | Tornado Warning | LIX | Washington | 35 min |
| Jun 25, 6:32 PM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Jun 25, 6:56 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.